Georgia, 2011Tornadoes and Hail in Georgia, November 16, 2011
November 16, 2011 · NWS FFC · 19 events in 16 counties and zones
A sharp and deep negatively tilted full-latitude upper trough was sweeping through the eastern half of the United States. An unseasonably warm, moist air mass was present in advance of the front, as was the case with many events during the 2011 - 2012 winter season.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 2
- Property damage
- $5.4 million
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A sharp and deep negatively tilted full-latitude upper trough was sweeping through the eastern half of the United States. An unseasonably warm, moist air mass was present in advance of the front, as was the case with many events during the 2011 - 2012 winter season. In addition, a strong low-level jet contributed highly to a high shear/high helicity environment and the development of rotating cells within a quasi-linear convective system (QLCS) that tracked from west central to east central Georgia during the afternoon. An EF2 tornado tracked from Lee county in east central Alabama into Harris county in west central Georgia. In addition, there were several reports of quarter-sized hail and thunderstorm wind damage, primarily across central Georgia during this event.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Nov 16, 1:03 PM EST, 11 minutes earlier.
Area forecast discussion, Nov 16, 1:03 PM EST, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
103 PM EST WED NOV 16 2011
.PREV DISCUSSION...
UPDATE...
/ISSUED 950 AM EST WED NOV 16 2011/
NO UPDATE ANTICIPATED AT THIS TIME...CURRENT FORECAST GRIDS AND
PRODUCTS APPEAR TO BE ON TARGET. ATMOSPHERE CONTINUES TO DESTABILIZE
AND SHEAR REMAINS HIGH...THREAT FOR ISOLATED SEVERE WEATHER WILL BE
APPROACHING WESTERN PORTIONS OF THE FORECAST AREA BY LATE MORNING.
SHORT TERM /TODAY THROUGH THURSDAY NIGHT/...
/ISSUED 345 AM EST WED NOV 16 2011/
SHOWERS AND THUNDERSTORMS ON TAP TODAY AS COLD FRONT SWEEPS THROUGH
NORTH AND CENTRAL GEORGIA. SHORTWAVE LOCATED OVER THE SOUTHERN
MISSISSIPPI RIVER VALLEY HAS LOST MUCH OF ITS PUNCH OVERNIGHT. THE
UNSUPPORTED SURFACE FEATURE WILL BECOME ABSORBED BY THE FRONTAL
TROUGH THIS MORNING AS THE FRONT MOVES INTO NORTHWEST GEORGIA. THIS
WILL ALLOW FOR ENHANCED PRECIPITATION ACROSS NORTH GEORGIA...AND
WITH PWS AT OR ABOVE 1.5...ANTICIPATING MODERATE TO HEAVY RAIN WITH
RAINFALL AMOUNTS NEAR 1 INCH ACROSS FAR NORTH GEORGIA...AND
GENERALLY A HALF INCH OR LESS ELSEWHERE. LOCALLY HEAVIER AMOUNTS ARE
POSSIBLE.
THE MAIN CONCERN FOR TODAY WILL BE THE POTENTIAL FOR SEVERE STORMS.
ACTIVITY THIS MORNING HAS BEEN PRIMARILY RAIN SHOWERS...AND AS THE
ATMOSPHERE CONTINUES TO DESTABILIZE THROUGH THE DAY...THE BEST
THUNDER CHANCES WILL BE WITH THE SECONDARY BAND OF PRECIPITATION
THIS AFTERNOON ASSOCIATED WITH THE HIGHEST INSTABILITY AND SHEAR.
WITH MODEL MU CAPE IN THE 1000 TO 1200 J/KG RANGE THIS
AFTERNOON...LIFTED INDEX VALUES APPROACHING -4...AND 0-6 KM SHEAR
ABOVE 50 KTS...ISOLATED SEVERE STORMS CAN BE EXPECTED. PRIMARY
HAZARD WILL BE DAMAGING WINDS...ALTHOUGH AN ISOLATED TORNADO IS NOT
OUT OF THE QUESTION GIVEN THIS ENVIRONMENT.
MUGGY CONDITIONS THIS MORNING CLOSE TO MEETING WARMEST LOW
TEMPERATURE RECORDS FOR TODAY. HAVE INCLUDED THE CLIMATE SECTION
BELOW FOR REFERENCE. ANOTHER DAY OF WARM HIGH TEMPERATURES...IN THE
70S AND LOW 80S...BEFORE COLD AIR MOVES IN BEHIND FRONT AND DROPS
TEMPERATURES TO NEAR TO SLIGHTLY BELOW NORMAL THURSDAY. HAVE
GENERALLY TENDED TOWARDS THE MORE SKILLFUL MET THROUGH THE SHORT
TERM.
DRY HIGH PRESSURE MOVES IN QUICKLY BEHIND THE FRONT...WITH DRY
CONDITIONS EXPECTED THROUGH LATE WEEK.
LONG TERM /FRIDAY THROUGH TUESDAY/...
/ISSUED 345 AM EST WED NOV 16 2011/
CENTER OF SURFACE HIGH CENTERED OVER THE TENNESSEE VALLEY BY
THURSDAY...AND QUICKLY PROPAGATES OVER THE MID ATLANTIC STATES BY
LATE FRIDAY. NEXT LOW PRESSURE SYSTEM SHOOTS ACROSS THE MIDWEST FROM
THE CENTRAL U.S. ON SATURDAY...DRAGGING A COLD FRONT BEHIND IT.
MOISTURE AHEAD OF THIS FRONTAL SYSTEM COULD BRING RAIN TO NORTH
GEORGIA SUNDAY AFTERNOON AND INTO MONDAY...THOUGH HIGH PRESSURE
MAINTAINING A HOLD OVER THE STATE THROUGH MID WEEK WILL KEEP THE
FRONT FROM PUSHING TOO FAR INTO THE STATE. AS A RESULT...HAVE
GENERALLY KEPT JUST SLIGHT CHANCE POPS IN THE LATE EXTENDED PERIODS
FOR NORTH GEORGIA.
31
CLIMATE...
RECORDS FOR 11-16
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 84 1958 40 1920 64 1958 19 1940
KATL 82 1958 40 1901 64 1958 19 1940
1890
KCSG 83 1993 50 1997 64 1957 26 1969
1978 1970
1955
KMCN 84 1958 45 1920 65 1929 22 1940
31
&&
.AVIATION...
18Z UPDATE...
AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS MOVING INTO METRO ATL
SITES. THIS WILL CONTINUE TO PUSH NORTHEAST AND INTO THE REST OF
THE TAF SITES THIS AFTERNOON. SHOULD SEE CHANCE OF THUNDERSTORMS
DIMINISH ACROSS METRO SITES EARLY EVENING...23Z TO 00Z RANGE. MVFR
TO VFR CIGS THIS AFTERNOON WILL CONTINUE BUT LOWER TO IFR
OVERNIGHT. EXPECT 2 TO 3SM VSBYS WITH THE STRONGER TSRA. WINDS ARE
ALSO A CONCERN THIS AFTERNOON AND HAVE ALREADY SEEN GUSTS TO
26KTS. WILL CONTINUE TO SEE THESE STRONG WINDS THROUGH THIS
AFTERNOON BUT WILL STAY ON THE WEST SIDE.
//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON VSBYS AND CIGS. HIGH CONFIDENCE ON WIND. LOW
CONFIDENCE ON ENDING OF PRECIP.
11
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 76 55 62 35 / 100 90 10 0
ATLANTA 76 50 59 36 / 100 80 5 0
BLAIRSVILLE 69 44 53 29 / 100 100 5 0
CARTERSVILLE 75 45 57 32 / 100 70 5 0
COLUMBUS 82 57 65 40 / 100 70 5 0
GAINESVILLE 72 51 59 35 / 100 100 10 0
MACON 82 58 67 36 / 70 70 10 0
ROME 74 44 57 30 / 100 70 5 0
PEACHTREE CITY 77 52 61 32 / 100 80 5 0
VIDALIA 84 61 72 41 / 30 50 5 0
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BARTOW...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...
CHEROKEE...CLAYTON...COBB...COWETA...DADE...DAWSON...DEKALB...
DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GORDON...
GWINNETT...HALL...HARALSON...HARRIS...HEARD...HENRY...LUMPKIN...
MERIWETHER...MURRAY...MUSCOGEE...NORTH FULTON...PAULDING...
PICKENS...PIKE...POLK...ROCKDALE...SOUTH FULTON...SPALDING...
STEWART...TALBOT...TOWNS...TROUP...UNION...WALKER...WHITE...
WHITFIELD.
&&
11Hazardous weather outlook, Nov 16, 4:48 AM EST, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
448 AM EST WED NOV 16 2011
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-171000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
448 AM EST WED NOV 16 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED SEVERE THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL GEORGIA.
.SYNOPSIS...
A COLD FRONT WILL SWEEP THROUGH THE STATE TODAY...WITH INSTABILITY
AND SHEAR HIGH ENOUGH TO PRODUCE SCATTERED THUNDERSTORMS. ISOLATED
SEVERE STORMS ARE EXPECTED.
.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING
AND DAMAGING WINDS TO 60 MPH IN THE STRONGEST STORMS.
.DISCUSSION...
COLD FRONT WILL PUSH THROUGH GEORGIA TODAY. THE DESTABILIZING
ATMOSPHERE THROUGH THE DAY TODAY WILL SUPPORT DEVELOPING
THUNDERSTORMS. WITH MODELED CAPE IN THE 1000 TO 1200 J/KG
RANGE...LIFTED INDEX VALUES BETWEEN -2 AND -4...AND 0-6 KM SHEAR
ABOVE 50 KT...ISOLATED SEVERE STORMS CAN BE EXPECTED. THE PRIMARY
HAZARD WILL BE DAMAGING WINDS UP TO 60 MPH...AND IN THIS
ENVIRONMENT...ISOLATED TORNADOES ARE POSSIBLE. THE BEST CHANCES
FOR SEVERE STORMS WILL BE THIS AFTERNOON AND EVENING WITH THE PEAK
INSTABILITY AND SHEAR. STORMS WILL MOVE OUT QUICKLY AS THE COLD
FRONT PUSHES THROUGH THE STATE...AND ACTIVITY SHOULD BE OUTSIDE
THE FORECAST AREA BY MIDNIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EARLY THURSDAY
MORNING...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Nov 16, 11:23 AM EST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1123 AM EST WED NOV 16 2011
GAZ001>003-161730-
1123 AM EST WED NOV 16 2011
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN WALKER...CATOOSA AND DADE COUNTIES UNTIL 1230 PM EST...
AT 1118 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 15 MILES NORTHWEST OF COLE CITY TO 41 MILES
WEST OF RISING FAWN...MOVING EAST AT 35 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WALKER...
CATOOSA AND DADE COUNTIES THROUGH 1230 PM EST. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE COLE CITY...STEPHENSVILLE...HOOKER...
MORGANVILLE...WILDWOOD...NEW ENGLAND...TRENTON...LOOKOUT MOUNTAIN...
CHATTANOOGA VALLEY...RISING FAWN...CLOUDLAND CANYON STATE PARK...
LAKEVIEW...FAIRVIEW...FORT OGLETHORPE AND COOPER HEIGHTS.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3499 8507 3495 8510 3459 8550 3459 8553
3498 8561 3499 8560
TIME...MOT...LOC 1623Z 270DEG 29KT 3510 8574 3495 8583
3488 8591 3462 8619Special weather statement, Nov 16, 12:04 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1204 PM EST WED NOV 16 2011
GAZ019-030-161745-
1204 PM EST WED NOV 16 2011
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 45 MPH WINDS
IN POLK AND FLOYD COUNTIES UNTIL 1245 PM EST...
AT NOON EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES WEST OF ESOM HILL...MOVING NORTHEAST AT
50 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS POLK AND
FLOYD COUNTIES THROUGH 1245 PM EST. SOME LOCATIONS IN THE PATH OF THE
STORM INCLUDE ESOM HILL...ETNA...CEDARTOWN...CAVE SPRING...FISH
CREEK...SENEY...ROCKMART...ARAGON...LINDALE AND ROME.
&&
LAT...LON 3436 8509 3414 8504 3409 8504 3408 8503
3400 8501 3391 8540 3413 8543
TIME...MOT...LOC 1704Z 238DEG 42KT 3393 8560Special weather statement, Nov 16, 12:22 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1222 PM EST WED NOV 16 2011
GAZ031-032-041>043-052-161800-
1222 PM EST WED NOV 16 2011
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN PAULDING...CARROLL...COBB...DOUGLAS...HARALSON AND HEARD COUNTIES
UNTIL 100 PM EST...
AT 1218 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM WACO TO EPHESUS...MOVING NORTHEAST AT 40
MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
PAULDING...CARROLL...COBB...DOUGLAS...HARALSON AND HEARD COUNTIES
THROUGH 100 PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE FROLONA...BOWDON...MOUNT ZION...BREMEN...WACO...EPHESUS...
BLACKJACK MOUNTAIN...BOWDON JUNCTION...JOHN TANNER STATE PARK...
ROOSTERVILLE...TYUS...CENTRALHATCHEE...ROOPVILLE...TEMPLE AND PLANT
WANSLEY.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3374 8520 3405 8457 3385 8466 3344 8493
3344 8496 3346 8498 3344 8499 3343 8501
3338 8500 3331 8528 3350 8532
TIME...MOT...LOC 1722Z 237DEG 35KT 3371 8514 3356 8521
3341 8529Event by event
12 thunderstorm wind, 5 hail, 2 tornado. Local standard time, as filed.
Hail, Cherokee
- When
- November 16, 1:14 PM EST to 1:23 PM EST
- Where
- Cherokee County, 1 mi SW of Woodstock to 3.5 mi ESE of Woodstock
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.090, -84.532
The Cherokee County Emergency Management Director relayed a report of penny-sized hail from the far southern part of the county, southwest of Woodstock.
Thunderstorm Wind, Cobb
- When
- November 16, 1:26 PM EST to 1:34 PM EST
- Where
- Cobb County, Mableton to 3 mi NE of Dobbins Afb
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- County Official
- Coordinates
- 33.820, -84.580
The Cobb County 911 Center reported that several trees, at least six, were down across the east central part of the county near Smyrna and Marietta. Power outages were also noted in the Powder Springs area in the southwest part of the county.
Thunderstorm Wind, Murray
- When
- November 16, 1:30 PM EST to 1:45 PM EST
- Where
- Murray County, 0.89 mi WSW of Eton to 0.89 mi WSW of Crandall
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- County Official
- Coordinates
- 34.813, -84.763
The Murray County 911 Center reported that 15 to 20 trees were down across the northern part of Chatsworth, mostly near Old Federal Road North. No structural damage was reported.
Tornado, Harris
- When
- November 16, 1:35 PM EST to 2:08 PM EST
- Where
- Harris County, 2.99 mi WNW of Bartletts Ferry Lake to 0.51 mi ENE of Shiloh
- Rating
- EF2
- Path length
- 26.2 mi
- Path width
- 880 yd
- Continued into
- Talbot, Ga (FFC)
- Injuries
- 2 direct, 0 indirect
- Property damage
- $5.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 32.697, -85.117
A damage survey conducted by the National Weather Service Forecast Office in Peachtree City, Georgia confirmed that an EF2 tornado caused extensive damage across Harris county. The tornado first touched down as an EF1 in Macon county, Alabama before moving east into Lee county, Alabama and then into Harris county, Georgia. The tornado had already caused considerable damage to the town of Auburn, Alabama as an EF1 before it continued into Harris county, Georgia. As the tornado approached the county seat of Hamilton, it strengthened to an EF2. The tornado entered Harris county from Alabama at the north end of Lake Harding and tracked across the central part of the county, then moved into extreme northwest Talbot county before lifting, approximately two miles east-northeast of the town of Shiloh on the Harris/Talbot county line. The tornado had already carved out a path over 33 miles in length across eastern Alabama before it moved into Georgia. Within Harris county, the tornado path length was approximately 26 miles. The maximum path width was determined to be 1/2 mile with maximum winds of 125 mph. The tornado caused considerable damage across Harris county, especially around the county seat of Hamilton. Two homes were completely destroyed, with 68 other structures suffering minor to moderate damage, including 22 county buildings. County buildings damaged included the Harris County School Complex, the Harris County 911 Center, the Harris County Animal Shelter, and the agricultural center. One of the structures heavily damaged was a mobile home, where a man and his wife sustained minor injuries. Hundreds of trees were snapped or uprooted along the path of the tornado.
[11/16/11: Tornado #1, County #1-2, EF2, Harris-Talbot, 2011:026].
Thunderstorm Wind, Forsyth
- When
- November 16, 1:40 PM EST to 1:41 PM EST
- Where
- Forsyth County, 8.2 mi S of Drew
- Measured
- 43 kt (49 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 34.081, -84.220
The Forsyth County Emergency Management Director reported that a tree fell on a sport utility vehicle (SUV) killing a 51-year old male inside the vehicle. The incident took place on Brookwood Drive near McGinnis Ferry Road in the Johns Creek portion of far southern Forsyth county. The person inside the vehicle was killed instantly. One other tree was down in the northern part of the county as well.
Tornado, Talbot
- When
- November 16, 2:08 PM EST to 2:12 PM EST
- Where
- Talbot County, 0.73 mi WNW of Tax to 1.35 mi ENE of Tax
- Rating
- EF1
- Path length
- 1.92 mi
- Path width
- 880 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.823, -84.692
A damage survey conducted by the National Weather Service Forecast Office in Peachtree City, Georgia confirmed that the EF1 to EF2 tornado, that first touched down in Macon county Alabama and tracked across all of Harris county, continued into extreme northwest Talbot county before lifting. The tornado tracked on the ground over 33 miles within Alabama, 26 miles within Harris county, and approximately two miles within Talbot county for a total path length of nearly 61 miles. The tornado decreased to an EF1 before it entered Talbot county and the path width decreased to less than 1/2 mile. Damage within Talbot county was confined to several downed trees and power lines in the far northwest part of the county along Old Shiloh Road.
[11/16/11: Tornado #1, County #2-2, EF2, Harris-Talbot, 2011:026].
Thunderstorm Wind, Monroe
- When
- November 16, 3:00 PM EST to 3:09 PM EST
- Where
- Monroe County, 3 mi SSW of Socrates to Forsyth
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 33.090, -84.040
The Monroe County 911 Center reported that a few trees were down in the west central part of the county between the county line just east of Johnstonville and the city of Forsyth.
Thunderstorm Wind, Twiggs
- When
- November 16, 3:21 PM EST to 3:28 PM EST
- Where
- Twiggs County, 4 mi WSW of Huber to 4 mi ENE of Huber
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 32.678, -83.614
The Twiggs County 911 Center reported that at least six trees were down in the northwest part of the county near Huber. Several of the trees were down on Interstate-16 and two trees were down on U.S. Highway 129. Power outages were observed in the area.
Thunderstorm Wind, Wilkinson
- When
- November 16, 3:41 PM EST to 3:51 PM EST
- Where
- Wilkinson County, 4.87 mi S of Gordon to 0.58 mi E of Mc Intyre
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 32.810, -83.340
The Wilkinson County 911 Center reported that approximately five trees were down from the Twiggs county line west of McIntyre into the McIntyre and Irwinton areas.
Hail, Houston
- When
- November 16, 3:46 PM EST to 3:55 PM EST
- Where
- Houston County, 2 mi WSW of Kathleen to 4 mi SE of Bonaire
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.489, -83.632
An amateur radio operator observed quarter-sized hail near the Houston county courthouse.
Hail, Washington
- When
- November 16, 4:04 PM EST to 4:23 PM EST
- Where
- Washington County, 3.5 mi S of Hebron to 3 mi E of Hebron
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.919, -83.000
The public observed nickel to quarter-sized hail across the central part of the county near Sandersville.
Thunderstorm Wind, Washington
- When
- November 16, 4:04 PM EST to 4:55 PM EST
- Where
- Washington County, Oconee to Davisboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 32.830, -82.970
The Washington County 911 Center reported that several trees and power lines were down throughout the county.
Thunderstorm Wind, Jefferson
- When
- November 16, 4:18 PM EST to 4:23 PM EST
- Where
- Jefferson County, Stapleton to Wrens
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Emergency Manager
- Coordinates
- 33.220, -82.470
The Jefferson County Emergency Management Director reported that several trees and power lines were down in the far northern part of the county, generally between Stapleton and Wrens.
Thunderstorm Wind, Laurens
- When
- November 16, 4:32 PM EST to 4:55 PM EST
- Where
- Laurens County, Montrose to Tuckers Crossroad
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $100,000
- Reported by
- County Official
- Coordinates
- 32.550, -83.150
The Laurens County 911 Center reported that several trees were down across the far northern part of the county. Amateur radio operators reported that the roof was torn off a barn and a grain elevator was flipped over between Dublin and the Wilkinson/Johnson county line as well.
Thunderstorm Wind, Johnson
- When
- November 16, 5:04 PM EST to 5:20 PM EST
- Where
- Johnson County, 4 mi W of Wrightsville to 6 mi N of Kite
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $225,000
- Reported by
- Emergency Manager
- Coordinates
- 32.730, -82.789
The Johnson County Emergency Management Director reported that thunderstorm winds had caused significant damage across Johnson county. A total of six homes sustained damage, mostly minor to moderate. However, one home suffered significant damage when a large pine tree fell through the structure. An adjacent car was also heavily damaged. A portion of a carport was also blown up on the roof of the home. Several pump houses being built were blown several feet away from their original location. A total of 16 large trees were down across the county.
Hail, Johnson
- When
- November 16, 5:06 PM EST to 5:20 PM EST
- Where
- Johnson County, 3 mi W of Wrightsville to 6 mi N of Kite
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.730, -82.772
The Johnson County Emergency Management Director reported hail the size of quarters, possibly a little larger, in the Wrightsville area. The hail continued from west to east across mainly the northern sections of the county.
Thunderstorm Wind, Emanuel
- When
- November 16, 5:30 PM EST to 5:45 PM EST
- Where
- Emanuel County, Blundale to 6 mi E of Summertown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 32.750, -82.380
Amateur radio operators reported that several trees were down across the far northern part of the county near the Jefferson county line. Portions of McGarrs Mill Pond Road were blocked from downed trees.
Hail, Emanuel
- When
- November 16, 5:30 PM EST to 5:45 PM EST
- Where
- Emanuel County, 5 mi NW of Summertown to 3 mi SE of Colemans Lake
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.801, -82.331
Amateur radio operators relayed a report of quarter-sized hail from the far northern part of the county, just south of the Jefferson county line.
Thunderstorm Wind, Toombs
- When
- November 16, 7:30 PM EST to 7:35 PM EST
- Where
- Toombs County, Vidalia to Ponderosa
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 32.220, -82.420
The Toombs County 911 Center reported that three trees were down near Lyons, one of which was down on a power line.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in South Carolina, November 16, 20113 deaths · 5 injured · $2.0 million · EF2 · 4 events
- Tornadoes and Hail in North Carolina, November 16, 20112 deaths · 15 injured · $21 million · EF2 · 3 events
- Tornadoes in Mississippi, November 16, 201115 injured · $1.0 million · EF2 · 5 events
- Tornadoes and Damaging Winds in Alabama, November 16, 20113 injured · $5.5 million · EF2 · 15 events
- Tornado and Damaging Winds in Virginia, November 16, 2011$511,000 · EF1 · 4 events
- Tornadoes and Damaging Wind in Georgia, November 16, 2011$220,000 · EF1 · 3 events
- Tornado and Damaging Winds in South Carolina, November 16, 2011$341,000 · EF0 · 9 events
- Tornado and Damaging Winds in Georgia, November 16, 2011$25,000 · EF1 · 7 events
- Damaging Winds in Alabama, November 16, 2011$32,000 · 64 kt wind · 5 events
- Hail and Damaging Winds in Georgia, November 16, 2011$21,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Georgia, November 16, 2011$17,000 · 1.75 in hail · 11 events
- Heavy Snow in Montana, November 16 to 18, 201116 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 355104, 355105, 355117, 355116, 355118, 355131, 355136, 355137, 355138, 355299, 355139, 355297, 355140, 355141, 355280, 355282, 355289, 355291, 355294.